MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGETING ARM T2 ANKLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGETING ARM T2 ANKLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-3212
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for evaluation as it remains implanted in the patient.A review of the device history is not possible because the lot number was not communicated.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that patient presented post op.Upon x-ray it was noted that the screw missed the nail using the outrigger and ended up causing a fracture.Allegedly, the patient may need to undergo a second surgery.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is conforming to specifications and fully functional.The device inspection revealed the following: we received a targeting arm in good condition for evaluation.The devices showed typical signs of use but were generally undamaged.No visible signs of misuse or remarkable damages were found.A pre-surgical function test was performed on the returned devices.The nail adapter can be easily assembled with the targeting arm without any effort.Hence the alleged misdrilling could not be reproduced.The function of the returned instrument was given in all aspects.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the alleged misdrilling could not be reproduced, and hence could not be confirmed.Therefore, a real root cause for the alleged misdrilling could not be determined.Most likely the issue is user related.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
TARGETING ARM T2 ANKLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel TN D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel TN D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16572222
Report Number3010667733-2023-00130
Device Sequence Number12071819
Product Code LXH
UDI-Device Identifier04546540708496
UDI-Public04546540708496
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-3212
Device Catalogue Number18063212
Device Lot NumberKME916143
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown